Warfarin first few days side effects - Hughes Syndrome -...

Hughes Syndrome - APS Support

9,801 members9,957 posts

Warfarin first few days side effects

Ylmom profile image

I am experiencing a few side effects and wanted to see if y’all had any of them. Is it my body just adjusting to the warfarin and will it go away?

1. Nauseous

2. Stomach just is unhappy...I will spare details but it not too terrible

3. Super tired

Basically I feel like I did with every pregnancy lol. Anyone else? Does it go away?

11 Replies

This is all normal symptoms for aps... have you never feelt this with the other medications you been on?

Ylmom profile image
Ylmom in reply to murphylotte

No I didn’t feel this with the Eliquis. My APS symptoms have been neurological/stroke. Now mostly leg pain/weakness and going numb and some fatigue on some days. Never had nausea or upset stomach

murphylotte profile image
murphylotte in reply to Ylmom

I find it will go when you get stabil in medication. This is my experience 🙂

Ylmom profile image
Ylmom in reply to murphylotte

I hope so😊

KellyInTexas profile image
KellyInTexasAdministrator

Were you prescribed Esomeprazole alongside your warfarin? Often doctors here outinely do that, especially if you are admitted to the hospital.

I was actually having gastro symptoms because of this medication, and when my gp took me off of it, I did much better.

Newer studies show it can cause these problems and should not routinely be given without evidence based need.

Hi -can't speak on the pregnancy aspect- but it does sound to me like our symptoms- what else are you on - i ask because with me , i take may meds -very erratic INR - some times it can be a combination of other meds it or any med in that matter it is taken with , I know hydroxychlorquine is a drug the is very slow in acting and takes up to six months to get to full dose and i have heard of the symptoms you talk of then getting much worse. This is a med used by quite a few of us but some have a problem with it.I test my INR every three days because of my awful time i have with my INR .But with all my problems the Doctors involved, they all agree that even thought i have blood draws it still is the strongest i can use - they don't change my amount of it every 3 days -they monitor it because of my history of just plan going crazy on it , i can go from a 2.4 on Tues to a 9.1 on Friday !! Will watch you to see how it all works out for you .

Hi I don’t get tired as often now , tummy ok but do get nauseous now and again. I find if I over do it the weakness kicks in . Yesterday my right arm and head weren’t good so just had an early night . I find if my inr to low it tends to be worse x

MaryF profile image
MaryFAdministrator

Hi, if this is early days for your medication, I would hope after time it would settle down, but please do go back to the consultant who prescribed your Warfarin if you are having trouble. Be aware that drugs prescribed alongside to protect your stomach, can lower your body's ability to take up B12 quite considerably. It is important to regularly test your B12 anyway. MaryF

Thanks for your replies! I am much better! Just small waves of nausea and if I eat a bit much better. Tummy fine now🙌

I was worried these would be forever symptoms. I had my first INR draw yesterday and it was 1.7. I can tell it has not helped my normal APS symptoms feel better yet. Does it take time to build up to the therapeutic range?

For me the side effects started after the first week or so when INR came into range (and I was taken off anti-platelets which I had been on).

Nauseous? - maybe. I don't really do nausea or vomiting other than occasional alcohol related (not any more obviously) or very heavy seas (I'm quite good at sea but do feel it sometimes, usually one of the last to reach for the bags or the rail though). But thinking about it it has been a lot more frequent since warfarin - vomiting maybe once or twice a decade before it, once or twice a year since. Red vomit only since warfarin - necessitating hospital investigation but they concluded "just a stomach bug". No stomach bug did that to me before warfarin.

Unhappy stomach? Oh yes (and see above). Used to be renowned for having an iron stomach, could eat anything. Not any more.

Tired? Yep.

Also cold. Having to wear big skiing coat inside with heating on and standing in front of a fire type cold. I never used to get cold.

Like pregnancy? - have to pass on that.

Does it go away? - not for me, improved yes, gone away no. I think I have learned to cope with/manage it.

Many here feel better on warfarin, but I've never felt as good on it as I did before starting it (3+ yrs now). I look wistfully back at the time "before warfarin", not "before stroke" (because I recovered from that), not "before BP meds" (which crippled me, but they were swapped out for drugs which didn't), not "before statins" (tried several, constant pain, but they took me off them). "Before warfarin" - says it all really.

However, that is me, you may be different, I hope you are.

Ylmom profile image
Ylmom in reply to Ray46

Thanks for your reply. It helps to hear how everyone reacts. I do hope it makes me feel better taking it. I hate it didn’t help you feel better.

You may also like...